Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 41, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2012, 6:52 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2012, 6:52 PM CDT (23:52 UTC)
- Expired
- Apr 19, 2012, 7:15 PM CDT
- In force
- 23 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 87 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671
WUUS54 KSJT 192352
SVRSJT
TXC207-447-200015-
/O.NEW.KSJT.SV.W.0041.120419T2352Z-120420T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
652 PM CDT THU APR 19 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 715 PM CDT
* AT 650 PM CDT...A SEVERE THUNDERSTORM WAS OVER NORTHWESTERN
THROCKMORTON COUNTY...OR 20 MILES NORTHWEST OF THROCKMORTON...
MOVING EAST AT 18 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHEASTERN HASKELL AND NORTHWESTERN THROCKMORTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3322 9915 3324 9959 3341 9955 3341 9939
3340 9902
TIME...MOT...LOC 2352Z 260DEG 16KT 3337 9941
$$1 follow-up statement
954
WWUS54 KSJT 200007
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
707 PM CDT THU APR 19 2012
TXC207-447-200015-
/O.CON.KSJT.SV.W.0041.000000T0000Z-120420T0015Z/
HASKELL TX-THROCKMORTON TX-
707 PM CDT THU APR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN THROCKMORTON AND NORTHEASTERN HASKELL COUNTIES...
AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
THROCKMORTON COUNTY...OR 16 MILES NORTHWEST OF THROCKMORTON...MOVING
EAST AT 18 MPH.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
DENTED VEHICLES...
MODERATE ROOF DAMAGE...
MAY BREAK WINDOWS ON VEHICLES AND HOMES...
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHEASTERN HASKELL AND NORTHWESTERN THROCKMORTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER FROM THIS STORM IN A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3322 9915 3324 9954 3341 9953 3341 9939
3340 9902
TIME...MOT...LOC 0006Z 273DEG 15KT 3332 9937
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:37 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 19, 6:37 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 637 PM CDT THU APR 19 2012 .DISCUSSION... SEE AVIATION SECTION. && .AVIATION... A COLD FRONT WILL PUSH SOUTH ACROSS WEST CENTRAL TEXAS LATER TONIGHT INTO FRIDAY MORNING. A DRYLINE BISECTING WEST CENTRAL TEXAS FROM NORTHEAST TO SOUTHWEST EARLY THIS EVENING WILL RETREAT TO THE WEST DURING THE EVENING AND EARLY TONIGHT. AN ISOLATED THUNDERSTORM MAY DEVELOP ON THE DRYLINE...BUT THE CHANCE IS RATHER REMOTE. SCATTERED THUNDERSTORMS COULD DEVELOP THIS EVENING AND EARLY TONIGHT ACROSS THE NORTHERN BIG COUNTRY...AS THE COLD APPROACHES FROM THE NORTH. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG AND BEHIND THE FRONT LATE TONIGHT INTO FRIDAY MORNING. TIMING OF COLD FRONTAL PASSAGE IS EXPECTED AT KABI AROUND 07Z...KSJT BY 12Z...AND KSOA AND KJCT AROUND 15Z. CARRYING VICINITY THUNDERSTORM AT THE AREA TAF SITES IN THE RESPECTIVE TIME FRAMES BETWEEN WHEN THE COLD FRONTAL PASSAGE OCCURS AND FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. CEILINGS...FOR THE MOST PART...ARE EXPECTED TO BE VFR...WITH THE FOLLOWING EXCEPTIONS. PATCHY LOW CLOUDS COULD DEVELOP LATE TONIGHT AND EARLY FRIDAY MORNING WITH MVFR CEILINGS. IN ADDITION...CEILINGS MAY BRIEFLY DROP INTO THE MVFR CATEGORY IN LOCALLY HEAVY RAIN ACCOMPANYING ANY OF THE STORMS. STORMS WHICH DEVELOP THIS EVENING AND EARLY TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE STRONG LOCALLY GUSTY WINDS AND SMALL HAIL. SEVERE WEATHER POTENTIAL IS LIMITED TO OUR FAR NORTHEASTERN COUNTIES AT THIS TIME. IN THE HOURS FOLLOWING COLD FRONTAL PASSAGE...GUSTY NORTH WINDS WILL OCCUR. && .PREV DISCUSSION... /ISSUED 319 PM CDT THU APR 19 2012/ SHORT TERM... A COLD FRONT IS MOVING INTO THE NORTHERN PANHANDLE EARLY THIS AFTERNOON WITH A DRYLINE EXTENDING FROM A SURFACE LOW OVER THE NORTHEAST PANHANDLE REGION SOUTH TO JUST WEST OF OUR WESTERN CWA BORDER...CONTINUING INTO THE BIG BEND REGION. BY EARLY THIS EVENING THE SURFACE LOW AND ASSOCIATED COLD FRONT WILL BE JUST NORTH OF THE BIG COUNTRY WITH A DRYLINE EXTENDING THROUGH THE BIG COUNTRY AND SOUTH THROUGH THE WESTERN CONCHO VALLEY. FOR THE REMAINDER OF THIS AFTERNOON INTO EARLY EVENING THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE DRYLINE...HOWEVER...A STRONG CAP WILL HAVE TO BE BROKEN TO ALLOW FOR THE INITIATION OF ANY CONVECTIVE ACTIVITY. THE CHANCE FOR PRECIPITATION WILL IMPROVE LATER THIS EVENING AS THE TRIPLE POINT MOVES OVER THE NORTHERN BIG COUNTRY. AS THE LOW LEVEL JET BEGINS TO CRANK UP LATE THIS EVENING OVER THE BIG COUNTRY...THE BEST CHANCE FOR SEVERE WEATHER WILL BE ON THE NOSE OF THE LLJ WHICH MAY INCLUDE THE NORTHERN BIG COUNTRY. HAVE INCLUDED A SLIGHT CHANCE FOR SEVERE STORMS OVER THE NORTHERN TWO COUNTIES OF THE BIG COUNTRY AND SHACKELFORD COUNTY AFTER MIDNIGHT IN THE AREA CO-LOCATED BY THE TRIPLE POINT AND THE INTENSIFYING LLJ. THE SEVERE THREAT SHOULD CONTINUE FOR SEVERAL HOURS AFTER MIDNIGHT. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT AS CONVERGENCE ALONG THE FRONTAL BOUNDARY PROVIDES THE PRIMARY FOCUS FOR CONVECTIVE ACTIVITY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING INTO THE AFTERNOON HOURS GENERALLY FOLLOWING THE PROGRESSION OF THE COLD FRONT SOUTH THROUGH WEST CENTRAL TEXAS. AS THE FRONTAL BOUNDARY MOVES SOUTH OF THE FORECAST AREA AND INTO EXTREME SOUTH TEXAS LATE FRIDAY AFTERNOON...RAINFALL WILL END OVER THE FORECAST AREA. AFTER AFTERNOON HIGHS NEAR 90 DEGREES TODAY...POST-FRONTAL HIGHS TOMORROW WILL BE IN THE 70S UNDER PARTLY CLOUDY SKIES AND BRISK NORTH WINDS. LONG TERM... WEST CENTRAL TEXAS WILL BE LEFT IN NORTH/NORTHWEST FLOW ALOFT FRIDAY NIGHT AS A SURFACE RIDGE SETTLES IN ACROSS THE AREA. WE WILL HAVE ANOTHER RELATIVELY COOL NIGHT WITH LOWS IN THE 40S/50S ACROSS THE CWA. LOW LYING AREAS IN THE SOUTHERN PART OF THE CWA WILL LIKELY SEE THE COOLEST TEMPERATURES IN THE MID 40S. A STRONG RIDGE WILL DEVELOP ACROSS THE WESTERN UNITED STATES BY SATURDAY AS A TROUGH DIGS SOUTH ACROSS THE EASTERN CONUS. THIS RIDGE WILL SLOWLY SLIDE EAST TO ROUGHLY ALONG THE ROCKY MOUNTAIN CORRIDOR BEFORE STALLING THERE THROUGH THE MIDDLE OF THE WEEK. THIS WILL KEEP OUR TEMPERATURES ABOVE NORMAL AND THE FORECAST DRY THROUGH THE MIDDLE OF NEXT WEEK. EXPECT HIGHS GENERALLY IN THE 80S...AND LOWS IN THE 50S TO LOWER 60S. BY THE SECOND HALF OF THE WEEK...A CUTOFF LOW SOUTHWEST OF THE CALIFORNIA COAST...AND A TROUGH MOVING SOUTHEAST WILL BEGIN TO BREAK DOWN THE RIDGE. THE PREVIOUS GFS MODEL RUN HINTED AT THE CHANCE FOR PRECIPITATION FOR OUR AREA FROM THURSDAY NIGHT INTO FRIDAY...BUT THE LATEST HOLDS ONTO A RIDGE...KEEPING US DRY...AS DOES THE ECMWF. WITH QUITE A BIT OF UNCERTAINTY FOR DAYS 6-7...WILL CONTINUE A DRY FORECAST FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 59 74 47 75 51 / 20 20 0 0 0 SAN ANGELO 59 77 46 78 49 / 20 20 10 0 0 JUNCTION 64 79 46 77 45 / 0 20 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 19, 2:49 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT THU APR 19 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY EVENING... MAINLY TO THE NORTH AND WEST OF AN OZONA TO BROWNWOOD LINE. IF ANY THUNDERSTORMS DO DEVELOP...THE PRIMARY THREATS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND GUSTY WINDS. A BETTER CHANCE OF THUNDERSTORMS WILL BE ASSOCIATED WITH A COLD FRONT MOVING SOUTH INTO WEST CENTRAL TEXAS LATER THIS EVENING. THERE IS A SLIGHT CHANCE OF SEVERE STORMS DEVELOPING LATE THIS EVENING THROUGH MIDNIGHT OVER THE NORTHERN BIG COUNTRY WITH THE PRIMARY THREATS BEING LARGE HAIL...STRONG WINDS AND DANGEROUS LIGHTNING. THE COMBINATION OF VERY WARM TEMPERATURES...GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DEVELOPING ALONG A COLD FRONT AS THE FRONT MOVES SOUTH THROUGH WEST CENTRAL TEXAS DURING THE DAY ON FRIDAY. THE MAIN THREATS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS EVENING OVER THE BIG COUNTRY. 15
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.